Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Albuquerque, NM

April 21, 2010Colfax County, Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 21, 2010, 5:58 PM MDT for Colfax County, Harding County, Union County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2010, 5:58 PM MDT (23:58 UTC)
Expired
Apr 21, 2010, 7:00 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Harding County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 172 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 2:49 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WUUS55 KABQ 212358
SVRABQ
NMC007-021-059-220100-
/O.NEW.KABQ.SV.W.0021.100421T2358Z-100422T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 PM MDT WED APR 21 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTH CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 700 PM MDT

* AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROY...OR ABOUT 19 MILES NORTHWEST OF MOSQUERO...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHICOSA LAKE STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3632 10412 3620 10372 3587 10408 3597 10430
TIME...MOT...LOC 2358Z 205DEG 17KT 3601 10415

$$
1 follow-up statement
862 
WWUS55 KABQ 220029
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 PM MDT WED APR 21 2010

NMC007-021-059-220100-
/O.CON.KABQ.SV.W.0021.000000T0000Z-100422T0100Z/
HARDING-UNION-COLFAX-
629 PM MDT WED APR 21 2010

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COLFAX...WEST CENTRAL UNION AND NORTH CENTRAL HARDING COUNTIES UNTIL
700 PM MDT...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF YATES...OR ABOUT 23 MILES NORTH OF
MOSQUERO...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YATES...
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3632 10412 3620 10372 3587 10408 3597 10430
TIME...MOT...LOC 0028Z 229DEG 20KT 3611 10400

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:15 PM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 21, 3:15 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT WED APR 21 2010

.DISCUSSION...
FAIRLY ACTIVE WEATHER INTO NEXT WEEK.

RIDGE ALOFT SHIFTING E NOW AS STORM CENTERED NEAR LAS VEGAS NV
CHURNS SLOWLY E. AT THE SURFACE A DRY LINE HAS BEEN ESTABLISHED
OVER THE ERN PLAINS AND WILL BE THE FOCUS FOR CONVECTION INTO
TONIGHT. SHOWERS AND THUNDERSTORMS DEVELOPING NOW OVER THE FAR W
AND N. STRONG STORM IN UNION COUNTY NOW...AND THIS WILL BE THE
MAIN AREA...ALONG WITH THE FAR EC PLAINS...TO WATCH THROUGH THIS
EVENING FOR POTENTIAL ISOLATED SEVERE WEATHER. IN FACT...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE AREAS. MEANWHILE THE
WEST WILL SEE AN INCREASE IN ACTIVITY TONIGHT AS IT COMES UNDER
THE INFLUENCE OF THE WESTERN STORMS DYNAMICS. A SHORTWAVE TROUGH
ROTATING AROUND THE STORM TONIGHT WILL LIFT NE ACROSS WESTERN NM
TONIGHT INTO THURSDAY MORNING. MODELS STILL SHOWING A DRY SLOT
BEHIND THIS SHORTWAVE FOR A GOOD PART OF THU ACROSS OUR FORECAST
AREA. LESS COVERAGE OF CONVECTION IS ANTICIPATED...WITH MOSTLY
JUST ISOLATED ACTIVITY. WINDS WILL BE NEAR ADVISORY CRITERIA THU
AFTERNOON OVER THE E. SHOWERS AND STORMS MAY RAMP UP AGAIN THU
NIGHT INTO FRI AS THE STORM MOVES INTO AZ...THEN REORGANIZES OVER
ERN CO THU NIGHT AND FRI. MEANWHILE AT THE SURFACE A STRONG COLD
FRONT WILL CROSS NM LATE TON AND THU...BRINGING SIGNIFICANT COOLER
AIR TO THE W AND CNTRL AREAS THU AND THE FAR E FRI. WINDS COULD
AGAIN BE NEAR WIND ADVISORY LEVELS FRI PM OVER THE EC PLAINS.

NW FLOW FOR THE WEEKEND WILL BRING PRIMARILY DRY WEATHER WITH JUST
A SLOW WARMUP. ISOLATED PRECIPITATION IS FORECAST FOR THE N
THOUGH...AS ONE OR TWO WEAK SHORT WAVES DROP SE IN THE FLOW. WEAK
RIDGING EXPECTED EARLY NEXT WEEK BUT A BACK DOOR FRONT WILL BRING
A LITTLE COOLING TO THE E ON TUE. NEXT STORM TO IMPACT NM FOR THE
MIDDLE OF NEXT WEEK. CHJ

&&

.AVIATION...
STORMS ARE STARTING TO FIRE UP ACROSS THE NORTHERN AND WESTERN TIER.
THIS AREA WILL REMAIN THE FOCUS THROUGH THE EVENING. THE BEST CHANCE
FOR VCTS OR TS PREVAILING WOULD BE AT THE GUP AND FMN TERMINAL SITES.
GUSTS BETWEEN 30 TO 40 KT WILL ALSO AFFECT SOME OF THE TERMINAL
SITES THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING.
ANOTHER ROUND OF GUSTY WINDS WILL BE FOCUSED ACROSS THE EASTERN
PLAINS ON THURSDAY. MTN TOPS OBSCD WILL OCCUR TONIGHT ACROSS THE
WESTERN AND NORTHERN MOUNTAINS AS MOISTURE FLOWS IN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
VERY FEW CHANGES MADE TO THE GRIDDED FORECAST. DID NUDGE WINDS UP A
BIT FOR THE NEXT FEW DAYS. MAINLY ACROSS THE EASTERN PLAINS...
ESPECIALLY FAR EAST THURSDAY AFTERNOON AND THE WESTERN AND
SOUTHERN HALF OF THE FORECAST AREA ON FRIDAY.

THE CLOSED LOW HAS NUDGED CLOSER TO THE STATE TODAY. IN
RESPONSE...THE UPPER LEVEL WINDS HAVE INCREASED AND THIS HAS
TRANSLATED TO THE SURFACE ACROSS MOST OF THE FORECAST AREA. GUSTY
SOUTHERLY WINDS WILL CONTINUE THROUGH THE REST OF TODAY INTO THE
EVENING HOURS BEFORE DECLINING SOME OVERNIGHT. A COLD FRONTAL
BOUNDARY IS STILL DEPICTED TO CROSS OVER THE STATE LATER TONIGHT.
MAINLY BETWEEN MIDNIGHT AND 9 AM FROM WEST TO EAST. THIS FRONTAL
PUSH WILL CREATE A DISTINCT WIND DIRECTION SHIFT FROM SOUTH
SOUTHWEST TO WESTERLY. THE BEST CHANCE FOR WETTING PRECIPITATION
TONIGHT WILL BE FOUND ACROSS THE NORTHWEST HALF OF THE STATE...
PRIMARILY NORTHWEST THIRD. MEASURABLE PRECIPITATION WILL BE
POSSIBLE ACROSS THE WESTERN MOUNTAINS. HUMIDITY RECOVERIES TONIGHT
WILL REMAIN GOOD TO EXCELLENT MOST AREAS.

THE LARGE CLOSED LOW SYSTEM WILL MOVE CLOSER TO THE STATE ON
THURSDAY AND ACTUALLY COVER THE WESTERN HALF. AS THE SYSTEM MOVES
EASTWARD...SO WILL THE STRONG WINDS ASSOCIATED OUT AHEAD OF IT.
THUS...LOOK FOR ANOTHER ROUND OF STRONG WINDS TO AFFECT THE EASTERN
HALF OF THE FORECAST AREA...FAVORING THE EASTERN PLAINS. A MUCH
LIGHTER WIND FLOW WILL BE OBSERVED ACROSS THE WESTERN HALF AS THERE
WILL BE VARIABLE CLOUD COVER AND LESSENING FREE AIR WINDS. THE
MODELS ARE NOT DEPICTING ANY ONE AREA THAT IS FAVORED FOR WETTING
PRECIPITATION ALTHOUGH EXPECT A INTERMITTENT SHOWERY DAY ACROSS THE
WESTERN AND NORTHERN MOUNTAINS AS COOLER AIR FILTERS IN FROM THE WEST.
TEMPERATURES WILL BE BELOW NORMAL THE EASTERN THREE QUARTERS OF THE
STATE. AS A RESULT...MINIMUM HUMIDITY VALUES WILL GENERALLY REMAIN
ABOVE 20 PCT WITH THE LOWEST READINGS ACROSS THE EASTERN PLAINS.

THE UPPER LOW WILL GRADUALLY MOVE OVER THE STATE THURSDAY NIGHT INTO
FRIDAY. HUMIDITY RECOVERIES WILL REMAIN FAIR TO GOOD FRIDAY MORNING.
THE WIND FLOW WILL TURN MORE NORTHWESTERLY ON THE BACKSIDE OF THE UPPER
LOW. EXPECT SOME GUSTINESS FAVORING THE WESTERN AND SOUTHERN HALF OF
THE FORECAST AREA. THE WEATHER MODELS ARE DEPICTING A LITTLE
STRONGER WIND FLOW FOR FRIDAY SO WENT AHEAD AND INCREASED WIND
SPEEDS FRIDAY AFTERNOON. BELOW NORMAL TEMPERATURES WILL OCCUR
STATE WIDE SO HUMIDITY VALUES WILL REMAIN ABOVE 15 PCT. WETTING
PRECIPITATION WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE
STATE.

BOTH THE ECMWF AND GFS ARE DEPICTING A DRIER SCENARIO FOR SATURDAY
AS NORTH/NORTHWEST BREEZES REMAIN. TEMPERATURES WOULD REMAIN BELOW
NORMAL WITH MINIMUM HUMIDITY VALUES REMAINING ABOVE 15 PCT.

A DRIER NORTHWEST FLOW IS DEPICTED BY THE MODELS FOR SUNDAY AND
MONDAY AND WINDS SHOULD BE LESS OVERALL. THE MODELS ARE STARTING TO
COME MORE IN LINE WITH ANOTHER SIGNIFICANT PACIFIC SYSTEM PUNCHING
INTO THE WESTERN US THE LATTER HALF OF NEXT WEEK. AHEAD OF THIS
SYSTEM WOULD BE WARMING/DRYING AND INCREASED SOUTHWESTERLY WINDS.
BOTH MODELS ARE DEPICTING A VERY LARGE CLOSED LOW SO ANYTHING CAN
HAPPEN AT THIS TIME AND THIS TREND WILL BE WATCHED.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  38  55  30  57 /  50  10  10  10
DULCE...........................  37  51  27  53 /  60  20  20  20
CUBA............................  34  53  26  49 /  50  20  20  20
GALLUP..........................  30  51  26  52 /  50  10  20  20
EL MORRO........................  31  50  26  48 /  60  20  30  20
GRANTS..........................  33  54  29  51 /  40  10  20  10
QUEMADO.........................  32  52  26  51 /  50  20  30  20
GLENWOOD........................  35  61  32  57 /  40  20  20  30
CHAMA...........................  32  47  23  47 /  70  30  20  20
LOS ALAMOS......................  37  55  27  51 /  40  10  20  10
PECOS...........................  38  54  28  52 /  30  20  20  10
CERRO/QUESTA....................  37  54  23  50 /  40  20  20  20
RED RIVER.......................  30  44  22  41 /  50  20  20  20
ANGEL FIRE......................  27  50  21  44 /  40  20  20  20
TAOS............................  38  56  28  52 /  40  10  20  20
ESPANOLA........................  40  61  33  59 /  30  10  20  10
SANTA FE........................  39  56  29  53 /  40  10  20  10
SANTA FE AIRPORT................  40  59  31  54 /  40  10  20  10
ALBUQUERQUE FOOTHILLS...........  45  61  36  56 /  30  10  20  10
ALBUQUERQUE HEIGHTS.............  46  62  38  57 /  30  10  20  10
ALBUQUERQUE VALLEY..............  42  63  34  59 /  30  10  20  10
ALBUQUERQUE WEST MESA...........  45  62  36  58 /  30  10  20  10
LOS LUNAS.......................  43  64  38  61 /  20  10  20  10
RIO RANCHO......................  45  62  36  58 /  30  10  20  10
SOCORRO.........................  47  69  38  61 /  20  10  10  10
SANDIA PARK/CEDAR CREST.........  38  53  26  51 /  30  10  20  10
MORIARTY/ESTANCIA...............  36  60  33  55 /  20  10  10  10
CLINES CORNERS..................  38  56  30  49 /  20  10  10  10
GRAN QUIVIRA....................  41  58  35  54 /  10  10  10  10
CARRIZOZO.......................  47  64  37  58 /  10  10  10  10
RUIDOSO.........................  42  55  36  46 /  10  20  20  20
CAPULIN.........................  41  62  31  54 /  30  20  20  10
RATON...........................  40  66  31  58 /  30  10  20  10
LAS VEGAS.......................  40  57  31  54 /  20  10  10  10
CLAYTON.........................  48  71  37  64 /  30  10  20   5
ROY.............................  47  64  35  58 /  10  10  10  10
CONCHAS.........................  52  73  39  67 /  10  10  10   5
SANTA ROSA......................  51  70  39  65 /  10  10  10   5
TUCUMCARI.......................  52  74  39  68 /  20  10  10   5
CLOVIS..........................  51  70  40  64 /  20  10  20   5
PORTALES........................  52  72  39  67 /  20  10  20   5
FORT SUMNER.....................  52  72  40  67 /  10   5  10   5
ROSWELL.........................  54  74  41  68 /   5  10  10   5
PICACHO.........................  50  69  39  62 /   5  10  10  10
ELK.............................  46  66  38  57 /  10  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501-502-505-506-508.

&&

40/50
Hazardous weather outlook, Apr 21, 2:57 PM MDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT WED APR 21 2010

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
257 PM MDT WED APR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN
PLAINS EAST OF A LINE FROM EASTERN COLFAX COUNTY TO WESTERN
ROOSEVELT COUNTY OVER TO THE TEXAS STATE LINE. LARGE HAIL...WIND
GUSTS TO 60 MPH AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE WITH
THE THUNDERSTORMS. THE THREAT WILL LESSEN AS THE EVENING
PROGRESSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM 3 PM TO 9 PM MDT DUE TO
SEVERE THUNDERSTORM POTENTIAL ACROSS PORTIONS OF THE EASTERN
PLAINS.

50

In the hours before

Special weather statement, Apr 21, 3:03 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT WED APR 21 2010

NMZ530-212130-
UNION COUNTY-
303 PM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
330 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF KENTON...OR ABOUT 27 MILES NORTH
OF CLAYTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN UNION COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3689 10300 3688 10299 3678 10299 3677 10300
      3673 10330 3691 10334 3699 10300
TIME...MOT...LOC 2103Z 257DEG 36KT 3685 10318
Special weather statement, Apr 21, 3:29 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT WED APR 21 2010

NMZ530-212200-
UNION COUNTY-
329 PM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
400 PM MDT...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF KENTON...OR ABOUT 27 MILES NORTH
OF CLAYTON...MOVING EAST AROUND 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN UNION COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3689 10300 3688 10299 3675 10299 3675 10357
      3693 10357 3696 10300
TIME...MOT...LOC 2129Z 268DEG 20KT 3685 10318
Special weather statement, Apr 21, 3:58 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MDT WED APR 21 2010

NMZ530-212245-
UNION COUNTY-
358 PM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
445 PM MDT...

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF SENECA...OR ABOUT 28 MILES
EAST OF DES MOINES...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF
NORTHEASTERN UNION COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3689 10300 3688 10299 3676 10299 3676 10300
      3677 10351 3698 10353 3700 10300 3699 10299
TIME...MOT...LOC 2157Z 263DEG 15KT 3687 10332
Special weather statement, Apr 21, 5:06 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 PM MDT WED APR 21 2010

NMZ528-529-531-532-212345-
EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING
COUNTY-NORTHEAST HIGHLANDS-
506 PM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA...NORTHERN SAN
MIGUEL AND WESTERN HARDING COUNTIES THROUGH 545 PM MDT...

AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ROY...OR ABOUT 23 MILES
SOUTHEAST OF WAGON MOUND...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ROY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3604 10432 3596 10404 3581 10415 3569 10434
      3579 10452
TIME...MOT...LOC 2306Z 215DEG 19KT 3582 10436
Special weather statement, Apr 21, 5:45 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT WED APR 21 2010

NMZ531-220015-
HARDING COUNTY-
545 PM MDT WED APR 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING COUNTY
THROUGH 615 PM MDT...

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROY...OR ABOUT 17 MILES NORTHWEST OF
MOSQUERO...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3621 10407 3606 10385 3583 10414 3595 10433
TIME...MOT...LOC 2345Z 223DEG 18KT 3596 10417
Local storm report, Apr 21, 5:48 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT WED APR 21 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             ROY                     35.94N 104.20W
04/21/2010  M0.88 INCH       HARDING            NM   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

EVENT NUMBER ABQ1001825

MT

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:51 AM MDTWind AdvisoryABQ15 hr
Apr 21, 2:09 PM MDTSpecial Weather StatementABQUnion51 min
Apr 21, 3:03 PM MDTSpecial Weather StatementABQUnion27 min
Apr 21, 3:24 PM MDTAreal Flood AdvisoryABQUnion111 min
Apr 21, 3:29 PM MDTSpecial Weather StatementABQUnion31 min
Apr 21, 3:58 PM MDTSpecial Weather StatementABQUnion47 min
Apr 21, 4:38 PM MDTSevere Thunderstorm WarningABQUnion52 min
Apr 21, 5:06 PM MDTSpecial Weather StatementABQHarding39 min
Apr 21, 5:27 PM MDTSevere Thunderstorm WarningABQUnion34 min
Apr 21, 5:41 PM MDTAreal Flood AdvisoryABQUnion2 hr
Apr 21, 5:45 PM MDTSpecial Weather StatementABQHarding30 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.